MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI MIDLINE 2-L: 5FR X 20CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW PI MIDLINE 2-L: 5FR X 20CM; MIDLINE CATHETER
Catalog Number CDC-32052-MPKB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "glidethru sheath, white handles broke during insertion of midline".There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for evaluation.Signs of use were observed.Visual inspection of the peel-away sheath revealed that one side of the peel away sheath extrusion were separated adjacent to its tab.Remains of the extrusion were still attached to the separated tab.The sheath body was split completely down the extrusion.The peel-away sheath length from the tab to the distal end measured 2 3/4", which is within the specifications of 2 5/8" - 2 7/8" per product drawing.The outer and inner diameter of the sheath could not be accurately measured due to the condition of the returned sample.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage".The report of a broken peel away sheath tab was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath extrusion had separated from one of the tabs.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.- unique identifier (udi)# corrected from (b)(4).
 
Event or Problem Description

Brand Name
ARROW PI MIDLINE 2-L: 5FR X 20CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19477038
Report Number9680794-2024-00571
Device Sequence Number14457913
Product Code PND
UDI-Device Identifier10801902205404
UDI-Public10801902205404
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCDC-32052-MPKB
Device Lot Number33F23J0809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age30 YR
Patient SexFemale